Botox Allergy Anyone?

  • val3875
  • 3 years ago

I had Botox 6 weeks ago, 10 units between the brow and after a week developed bad hives and rash all over my face. My face burns and is very red. I've also developed pimples. Has anyone else experienced any of this and if so, how long did it take for their allergic reaction to pass? I'm a bit scared it's here to stay for the 6 months that the Botox is in my system. Hopefully not longer! Any ideas on how to get botox out of your system quicker?

Comments (5)

I can't do Botox anymore. I also experience hives but after sweating. I'm a runner so I sweat a lot. One time, the sweat got in my tear duct and made my throat swell. I went to the allergist and he recommended I exercise carrying an epi-pen. That stinks! We are going to do a skin test with Botox, Dysport and the diluent-with preservative and without- to see if I have a reaction. I also had constant puffy eyes for the duration of the Botox. Once the Botox wears off, I'm fine. I love the smooth forehead but the hives and puffy eyes ruin it. Shannon (Registered Nurse)
Reply
I had this reaction too. All doctors are saying it can't be Botox, but I don't know what else it could be. I just wanted another documented case so that practitioners can be more aware that this does happen! I've been receiving Botox injections for a couple years, but the last time I got hives all over my body 2 days after receiving 14 units between the brow. Then a month and a half later, the hives came back, but just to my face. Extremely itchy and burning. The rash fell down my face, all over my eyes, down my cheeks (like tears) and then a lot on my chin. This is why the allergist I saw believes it's the Botox--he could see the reaction exactly where the Botox would have fallen. I saw a dermatologist after the allergist because the allergist still wasn't 100% sure what it was. The derms think it's contact allergy, but I haven't used any new products, nor do I use any product around my eyes and brows. They gave me a couple prescriptions and it cleared up the rash right away. Still don't know for sure if it was the Botox, but it makes more sense than anything else. Good luck!
Reply

Hi val, 

Another community member asked the same thing about Allergic reactions after Botox, you might want to check out the doctors answers. Hope that helps. 

Thanks,

-Britt

Reply
Thanks Britt. The doctors responses surprise me as a lot of the symptoms this other girl describes have been well documented as allergic reactions to botox.
Reply

Glad I could help and provide you with a bit more info than you had before. :) 

Enjoy your day!

-Britt

Reply